Alert archive / Florida / Lake Wind Advisories in 2012

Lake Wind Advisory 4, NWS Melbourne, FL

February 19, 20126 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Feb 19, 2012, 3:23 AM EST for 6 counties in Florida. It took effect at Feb 19, 2012, 7:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2012, 3:23 AM EST (08:23 UTC)
In effect from
Feb 19, 2012, 7:00 AM EST
Expired
Feb 19, 2012, 6:00 PM EST
In force
11 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WWUS72 KMLB 190823
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
323 AM EST SUN FEB 19 2012

...GUSTY SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT...

FLZ041-044>047-053-054-058-059-064-141-144-147-192300-
/O.NEW.KMLB.LW.Y.0004.120219T1200Z-120219T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
323 AM EST SUN FEB 19 2012

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST
THIS EVENING. 

* TIMING...WINDS WILL INCREASE AFTER SUNRISE AND BECOME GUSTY
  THROUGHOUT THE DAY AHEAD OF AN APPROACHING COLD FRONT. SOUTHWEST
  WINDS OF 20 MPH WITH GUSTS OF 25 TO 35 MPH CAN BE EXPECTED
  THROUGH LATE AFTERNOON.

* IMPACTS...THESE WINDS WILL MAKE OPEN WATERS ON THE INTRACOASTAL
  WATERS AND INLAND LAKES VERY CHOPPY...WHICH CAN TIP OR SWAMP
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

SEDLOCK

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Feb 18, 9:10 PM EST, 6 hours 13 minutes earlier.

Area forecast discussion, Feb 18, 9:10 PM EST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
910 PM EST SAT FEB 18 2012

.DISCUSSION...

AN H100-H85 RIDGE AXIS OVER THE WRN ATLC WILL COMBINE WITH AN
H85-H50 RIDGE OVER CUBA/YUCATAN CHANNEL TO GENERATE A DEEP S/SWRLY
FLOW ACRS THE FL PENINSULA OVERNIGHT. MID LVL VORTICITY FIELD
OVERHEAD AND UPSTREAM IS QUITE WEAK...AS IS THE H25 DIVERGENCE
FIELD. MOISTURE PROFILES ARE UNIMPRESSIVE AS WELL...PWAT VALUES BTWN
1.4"-1.5" AT KXMR/KTBW DECREASE TO 1.1"-1.3" AT KMFL/KEYW... LITTLE
OF WHICH IS CONCENTRATED IN THE H100-H70 LYR.

SHORT WAVE FRONTAL TROF OVER THE WRN GOMEX/LWR MS VALLEY WILL PUSH
STEADILY EWD OVERNIGHT UNDER THE INFLUENCE OF A 110KT H25 JET.
HOWEVER...THE JET HAS A LIFTING ORIENTATION AND THE TROF A POSITIVE
TILT...BOTH OF WHICH WILL BE UNABLE TO UPROOT THE DEEP RIDGE OUT
AHEAD OF IT. ADD IN WEAK DRY AIR ADVECTION ASSOCD WITH THE H100-H70
FLOW OVERNIGHT AND PRECIP APPEARS UNLIKELY. WITH SFC DEWPOINTS IN
THE L/M60S...THERE IS SUFFICIENT LOW LVL MOISTURE FOR PATCHY FOG OR
LOW STRATUS TO FORM IN THE EARLY MORNING HRS...BUT MEASURABLE PRECIP
IS NOT EXPECTED UNTIL AFT DAYBREAK.  LIGHT SRLY SFC/BNDRY LYR FLOW
WILL KEEP OVERNIGHT MINS IN THE M/U60S...10-15F ABV AVG.

EVENING FCST UPDATE TO REMOVE PRECIP/QPF THRU 06Z...NO OTHER CHANGES
NECESSARY.

&&

.AVIATION...THRU 19/07Z...VFR ALL SITES. BTWN 19/08Z-19/15Z...CIGS
DVLPG ALL SITES BTWN FL015-025...LCL MVFR VSBYS IN BR WITH AREAS
CIGS BTWN FL008-010 THRU 19/13Z. AFT 19/15Z CIGS LIFTING TO
FL020-030...S/SW SFC WNDS 18-22KTS WITH G24-28KTS...TEMPO IFR
VSBYS/CIGS NEAR SCT SHRAS...ISOLD LIFR TSRAS WITH SFC WND G35KTS N
OF KISM-KMLB.

&&

.MARINE...
LCL PGRAD BEGINNING TO TIGHTEN WITH THE APPROACH OF A SHORT WAVE
FRONTAL TROF OVER THE WRN GOMEX. SFC/BNDRY LYR WNDS HAVE PICKED UP
AT BUOY009 SINCE SUNSET...BUOYS010/012 NOT REGISTERING THE INCREASE
AS OF 19/02Z. WIND PROFILE IS CONFIRMED BY A SIMILAR DIFFERENCE BTWN
THE LAKE WORTH AND SETTLEMENT POINT C-MAN STATIONS. WINDS WILL
FRESHEN OUT OF THE S/SW OVERNIGHT AS THE FRONTAL TROF PRESSES EWD...
INCREASING TO AOA 20KTS AREAWIDE IN THE PREDAWN HRS. SEAS GENERALLY
1-2FT NEARSHORE AND 2-3FT OFFSHORE WILL BUILD AFT MIDNIGHT AS THE
WINDS INCREASE...BCMG ROUGH BY DAYBREAK AS THE OFFSHORE WIND
COMPONENT GENERATES SHORT PD WIND WAVES. THE AFTN FCST ALREADY
ACCOUNTS FOR THIS...NO SIG CHANGES NECESSARY WITH THE EVENING
UPDATE.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 AM SUNDAY TO 10 AM EST MONDAY FOR
     COASTAL WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT 60 NM.
&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...VOLKMER
Hazardous weather outlook, Feb 18, 7:33 PM EST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
733 PM EST SAT FEB 18 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-191100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
733 PM EST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.DENSE FOG/SMOKE IMPACT...
A DENSE FOG SMOKE MIX MAY OCCUR LATE TONIGHT DOWNWIND OF THE
THOMSON MARSH FIRE ACROSS AREAS JUST WEST OF CLERMONT INCLUDING
PORTIONS OF STATE ROUTE 50. USE EXTRA CAUTION IN THESE AREAS IF
DRIVING DURING THE LATE NIGHT OR EARLY MORNING HOURS. ACROSS THE
REMAINDER OF EAST CENTRAL FLORIDA...PATCHY LATE NIGHT FOG IS
EXPECTED MAINLY NORTH OF A LAKE KISSIMMEE TO MELBOURNE LINE.

.WIND AND SEA IMPACT...
SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 KNOTS ACROSS THE
COASTAL WATERS LATE TONIGHT. AS A RESULT...SEAS WILL GRADUALLY
BEGIN TO BUILD TOWARD 6 FEET BY DAYBREAK SUNDAY MORNING AWAY FROM
THE COAST. A SMALL CRAFT ADVISORY WILL GO INTO AFFECT LATER
TONIGHT ACROSS ALL THE EAST CENTRAL FLORIDA COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HAZARDOUS BOATING CONDITIONS WILL CONTINUE INTO EARLY NEXT
WEEK AS A LOW PRESSURE CENTER MOVES ACROSS THE NORTHERN GULF OF
MEXICO COAST AND OFFSHORE THE CAROLINAS. THIS AREA OF LOW PRESSURE
WILL BRING A COLD FRONT THAT WILL MOVE THROUGH CENTRAL FLORIDA ON
SUNDAY...PRODUCING SCATTERED SHOWERS ALONG WITH THE POSSIBILITY OF
ISOLATED STRONG THUNDERSTORMS. A FEW OF THE STORMS COULD PRODUCE
GUSTY WINDS TO 40 TO 50 MPH AND CLOUD TO GROUND LIGHTNING STRIKES
FROM MID SUNDAY MORNING THROUGH EARLY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. SPOTTERS MAY BE
REQUESTED TO SELF ACTIVATE ON SUNDAY.

VOLKMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 12:36 PM ESTSpecial Weather StatementMLBBrevard, Osceola84 min

Nearby

Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.